MAUDE Adverse Event Report: MALLINCKRODT MEDICAL SHILEY; TUBE, BRONCHIAL (W/WO CONNECTOR)

MALLINCKRODT MEDICAL SHILEY; TUBE, BRONCHIAL (W/WO CONNECTOR)
Model Number 125037
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Pneumothorax (2012); Tissue Breakdown (2681); Unintended Radiation Exposure (4565)
Date of Event 02/08/2016
Type of Reportable Event Serious Injury
Event or Problem Description
According to literature source of study performed, the patient underwent a right upper lobectomy with video-assisted thoracoscopic surgery using a 37 fr.Left-sided double-lumen endotracheal tube (dlt) to achieve one lung ventilation during the procedure.Initially, ventilation status was stable with frequent suctioning of obstructive sputum and continual positive airway pressure.However, the patient¿s blood pressure suddenly dropped to under 50mmhg and a contralateral pneumothorax was suspected.The surgical procedure was stopped to allow for placement of the patient in the supine position and an x-ray confirmed a tension pneumothorax of the dependent lung.A chest tube was inserted in the left chest and the patient¿s condition rapidly improved.Along with barotrauma, the frequen t suction of sputum and high pressure ventilation had contributed to the contralateral tension pneumothorax.The procedure was completed and the patient recovered without any permanent patient injury.
 
Additional Manufacturer Narrative
Article: contralateral tension pneumothorax during video-assisted thoracoscopic surgery for lung cancer: a case report source: the clinical respiratory journal 2018; 12: 298¿301.Doi:10.1111/crj.12470.Accepted: 08 february 2016.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to literature source of study performed, the patient underwent a right upper lobectomy with video-assisted thoracoscopic surgery using a 37 fr.Left-sided double-lumen endotracheal tube (dlt) to achieve one lung ventilation during the procedure.Initially, ventilation status was stable with frequent suctioning of obstructive sputum and continual positive airway pressure.However, the patient¿s blood pressure suddenly dropped to under 50mmhg and a contralateral pneumothorax was suspected.The surgical procedure was stopped to allow for placement of the patient in the supine position and an x-ray confirmed a tension pneumothorax of the dependent lung.A chest cavity drain was inserted into the thoracic region of the surgical site and the surgical wound was temporarily close d with a dressing film.Then, a chest x-ray was performed and a chest cavity drain was inserted in the left chest and the patient¿s condition rapidly improved.Along with barotrauma, the frequent suction of sputum and high pressure ventilation had contributed to the contralateral tension pneumothorax.The procedure was completed and the patient recovered without any permanent patient injury.Article: contralateral tension pneumothorax during video-assisted thoracoscopic surgery for lung cancer: a case report author: hiromasa arai, michihiko tajiri, keigo ebuchi publication: 08 february 2016.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
SHILEY
Common Device Name
TUBE, BRONCHIAL (W/WO CONNECTOR)
Manufacturer (Section D)
MALLINCKRODT MEDICAL
cornamaddy
athlone 3810
EI  3810
Manufacturer (Section G)
MALLINCKRODT MEDICAL
cornamaddy
athlone 3810
EI   3810
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key16567778
Report Number8020889-2023-00046
Device Sequence Number5423544
Product Code BTS
UDI-Device Identifier10884521831568
UDI-Public10884521831568
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K771219
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Literature,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number125037
Device Catalogue Number125037
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/02/2023
Supplement Date Received by Manufacturer03/13/2023
Initial Report FDA Received Date03/17/2023
Supplement Report FDA Received Date03/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexMale